Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Jacksonville, FL

February 19, 2009Columbia County, Hamilton County, Suwannee County, Florida; Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 19, 2009, 4:18 AM EST for Columbia County, Hamilton County, Suwannee County, Florida; Clinch County, Echols County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 19, 2009, 4:18 AM EST (09:18 UTC)
Expired
Feb 19, 2009, 5:00 AM EST
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL, Clinch County, GA, Echols County, GA

What was reported inside it

TimeReportWhereRemark
Feb 19, 4:30 AM ESTTSTM WND DMG5 Ene Suwannee River St, FLTHE FLORIDA HIGHWAY PATROL REPORTED A TREE WAS BLOWN DOWN IN THE ROAD AT 6884 SOUTHWEST STATEROAD 751 IN JASPER.
Feb 19, 4:50 AM ESTTSTM WND DMG4 Sse Suwannee River St, FLA TREE WAS BLOWN DOWN ALONG HIGHWAY 90 EAST OF FALLMOUTH. THE TIME OF THE EVENT WAS BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 1:58 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 190918
SVRJAX
FLC023-047-121-GAC065-101-191000-
/O.NEW.KJAX.SV.W.0002.090219T0918Z-090219T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
418 AM EST THU FEB 19 2009

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SUWANNEE COUNTY IN NORTHERN FLORIDA
  NORTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA
  HAMILTON COUNTY IN NORTHERN FLORIDA
  SOUTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA
  ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 500 AM EST

* AT 418 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MAYDAY TO 7
  MILES WEST OF SUWANNEE RIVER STATE PARK...OR ALONG A LINE EXTENDING
  FROM 8 MILES NORTHWEST OF STATENVILLE TO 7 MILES WEST OF SUWANNEE
  RIVER STATE PARK...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JASPER...SUWANNEE SPRINGS...NEEDMORE...BELMONT...WHITE SPRINGS...
  SUWANNEE VALLEY AND FARGO.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8316 3063 8314 3069 8313 3086 8306
      3087 8300 3082 8245 3027 8249 3035 8321
      3040 8318 3043 8322 3046 8322 3047 8324
TIME...MOT...LOC 0918Z 277DEG 38KT 3077 8298 3043 8313

$$

HESS
1 follow-up statement
000 
WWUS52 KJAX 190957
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 AM EST THU FEB 19 2009

FLC023-047-121-GAC065-101-191007-
/O.EXP.KJAX.SV.W.0002.000000T0000Z-090219T1000Z/
SUWANNEE FL-COLUMBIA FL-HAMILTON FL-CLINCH GA-ECHOLS GA-
457 AM EST THU FEB 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR ECHOLS...SOUTHERN CLINCH...
HAMILTON...NORTHERN COLUMBIA AND NORTHERN SUWANNEE COUNTIES WILL
EXPIRE AT 500 AM EST...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8316 3063 8314 3069 8313 3086 8306
      3087 8300 3082 8245 3027 8249 3035 8321
      3040 8318 3043 8322 3046 8322 3047 8324
TIME...MOT...LOC 0957Z 277DEG 38KT 3072 8250 3038 8266

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 3:30 AM EST, 48 minutes earlier.

Area forecast discussion, Feb 19, 3:30 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EST THU FEB 19 2009

...TORNADO WATCH 30 FOR PORTIONS OF NE FL AND ALL OF SE GA THROUGH
9 AM...

.SHORT TERM...STRONG TO SEVERE CONVECTION IS ONGOING AHEAD OF
COLD FRONT OVER GA AND NRN FL MOVING INTO THE FORECAST AREA.
ANTICIPATE LINE OF CONVECTION PUSHING THROUGH EARLY THIS MORNING
WITH THE THREAT OF ISOLATED TORNADOES AND DAMAGING WINDS. WIND
SHEAR OF 60-70 KT AND MUCAPE OF 500-1000J IS SUSTAINING THIS
CONVECTION ALONG WITH PVA FROM DIGGING SHORTWAVE TROUGH OVER THE
ERN U.S. PRECIP EXPECTED TO END LATER THIS AFTERNOON AS IT MOVES
DOWN STATE. STRONG LLVL FLOW BEHIND THE FRONT WITH 850 MB WINDS OF
30-40 KT AND MODERATE PRESSURE RISES MAY CONTINUE TO PRODUCE
GUSTS WINDS TO 30 MPH SO LAKE WIND ADVISORY FOR TODAY LOOKS GOOD.
MAX TEMPS IN THE 60S AND LOWER 70S. TONIGHT...MIN TEMPS IN THE 30S
AND MOSTLY CLEAR SKIES EXPECTED. NWLY FLOW IN THE 10-15 MPH AND
DECREASING OVERNIGHT ARE EXPECTED BUT WIND CHILLS LOOK TO STAY ABOVE
ADVISORY CRITERIA. FRIDAY...COOL AND SUNNY WITH HIGH PRESSURE
BUILDING IN FROM THE W. MAX TEMPS ONLY IN THE 50S EXPECTED
ALTHOUGH WINDS WILL BE LIGHT. FRIDAY NIGHT...HIGH PRESSURE SITUATED
OVER THE FORECAST AREA AND LIGHT WINDS WILL PROMOTE GOOD
RADIATIONAL COOLING AND AREAS FROST. MODELS DO SHOW SOME HIGH
CLOUDS ARE POSSIBLE OVERNIGHT BUT FEEL MINS AOB FREEZING ARE
LIKELY. THUS WILL RAISE A FREEZE WATCH SAT MORNING. IN A FEW
WELL INLAND LOCATIONS MAY GET IN THE MID 20S IF CLOUDS DON'T
HINDER COOL RATE. SAT...AFTER A COLD START THE AREA OF HIGH
PRESSURE EXPECTED TO SHIFT EWD WITH A RETURN SETTING UP AHEAD OF
THE NEXT FRONTAL SYSTEM. MAX TEMPS IN THE MID TO UPPER 60S
EXPECTED ATTM.

.LONG TERM...SAT NIGHT...GFS MODEL SHOWS WAVE OF LOW PRESSURE
ALONG COLD FRONT OVER NRN GULF OF MEXICO WHILE NAM INDICATES IT
OVER AL AND FL PANHANDLE BUT PREFER THE GFS. POPS EXPECTED TO
INCREASE GRADUALLY AND FOR NOW HAVE SLIGHT POPS WRN ZONES AND SUN
INCREASE TO CHANCE OVER FL ZONES AND 20-30% IN SE GA WHERE LIFT IS
WEAKER. MON-WED...HIGH PRESSURE RIDGE REMAINS WELL N AND NE OF THE
AREA PRODUCING MODERATE NELY FLOW (BREEZY ALONG COASTAL AREAS
MON&TUE) AND A THREAT OF A COASTAL SHOWER BUT HAVE LARGELY KEPT AREA
PRECIP-FREE. TEMPS WILL BE BELOW NORMAL WITH AMPLIFIED MID LEVEL
TROUGH OVER THE AREA...BUT IS ANTICIPATED TO MOVE EWD ON WED WITH A
WARMING TREND BEGINNING.

&&

.AVIATION...HAVE ONGOING LLWS AND MVFR CIGS AT ALL TERMINALS.
BIGGEST CONCERN THIS MORNING IS THE APPROACHING LINE OF SHOWERS AND
THUNDERSTORMS JUST AHEAD OF COLD FRONT. MOST OF STORMS WILL BE
MOVING THROUGH SSI BETWEEN 09Z-12Z...JAX AND CRG BETWEEN
10Z-13Z...AND GNV BETWEEN 11Z-14Z. AREA REMAINS IN A TORNADO WATCH
TIL 9 AM. WILL SEE BRIEF PERIOD OF IFR VSBY FROM HEAVY RAIN AND HAVE
ALSO INCLUDED WIND GUSTS TO 40 KNOTS. FRONT WILL SWEEP THROUGH AREA
THIS MORNING AND BE NEAR A JAX TO NORTH OF GNV LINE AT 12Z AND
SHOULD BE SOUTH OF ALL THE TERMINALS BY 18Z. CONDITIONS GRADUALLY
IMPROVING FOLLOWING THE FRONTAL PASSAGE WITH CONDITIONS VFR BY 15Z
AT JAX...CRG...SSI AND AT GNV BY 19Z.

&&

.MARINE...COLD FRONT SWEEPS THROUGH THE WATERS THIS MORNING WITH
WIDESPREAD SHOWERS AND SCATTERED STORMS. SOME STORMS MAY BE SEVERE
WHEN MOVING OFFSHORE AND THE NEAR SHORE WATERS REMAINS IN A TORNADO
WATCH TIL 9 AM. SMALL CRAFT ADVISORY IN EFFECT FOR ALL LEGS THROUGH
THE MORNING AND WILL PROBABLY SEE A FEW GUSTS TO GALE FORCE OFFSHORE
AS COLD FRONT MOVES THROUGH. CONDITIONS IMPROVE SOME THIS AFTERNOON
NEAR SHORE BUT WILL HAVE AN ADVISORY GOING OFFSHORE THROUGH
FRIDAY.

&&

.FIRE WEATHER...A COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE
MORNING BRINGING WINDY AND MUCH DRIER CONDITIONS BY AFTERNOON.
MINIMUM RELATIVE HUMIDITY VALUES WILL FALL SHARPLY BEHIND THE FRONT
ALONG WITH WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS TO 25 TO 30
MPH. THIS HAS PROMPTED A RED FLAG WARNING FOR PORTIONS OF INLAND
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.

COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE AREA AS HIGH
PRESSURE BUILDS IN ON FRIDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR FRIDAY FOR NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITIES NEAR
20 PERCENT. THIS WILL LIKELY BE UPGRADED TO A RED FLAG THIS
AFTERNOON. RED FLAG CONDITIONS APPEAR LIKELY ACROSS MUCH OF
NORTHEAST FLORIDA ON SATURDAY AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  31  57  26 /  30   0   0   0
SSI  69  35  50  34 /  70   0   0   0
JAX  72  34  56  28 /  70   0   0   0
SGJ  71  38  53  34 /  70   0   0   0
GNV  73  34  58  27 /  70   0   0   0
OCF  73  37  59  28 /  60   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     RED FLAG WARNING FROM 2 PM TO 6 PM EST THIS AFTERNOON FOR DUVAL-
     NASSAU.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
     CLAY-DUVAL-MARION-NASSAU-PUTNAM.

     FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
     UNION.

     RED FLAG WARNING FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR BAKER-
     COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     RED FLAG WARNING FROM 2 PM TO 6 PM EST THIS AFTERNOON FOR
     APPLING-ATKINSON-BACON-BRANTLEY-COFFEE-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 3 PM EST FRIDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

SHASHY/PETERSON/WALKER
Hazardous weather outlook, Feb 19, 2:15 AM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 AM EST THU FEB 19 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-200015-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
215 AM EST THU FEB 19 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TONIGHT...
...TORNADO WATCH 30 IN EFFECT UNTIL 9 AM EST FOR SOUTHEAST GEORGIA
AND PORTIONS OF NORTHEAST FLORIDA AND ADJACENT COASTAL WATERS...
...LAKE WIND ADVISORY REMAINS IN EFFECT THROUGH THURSDAY...

ACROSS SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA...
THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES
AND DAMAGING WINDS AND INTERESTS SHOULD KEEP ABREAST OF THE EVOLVING
SITUATION.

A COLD FRONT IS EXPECTED TO MOVE INTO THE FORECAST AREA LATE TONIGHT
AND ON THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ALONG AND AHEAD OF THIS FEATURE. ATMOSPHERIC CONDITIONS
APPEAR FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME STRONG OR
SEVERE...INITIALLY ACROSS SOUTHEAST GEORGIA OVERNIGHT. DAMAGING WIND
GUSTS EXCEEDING 60 MPH...TORNADOES AND LARGE HAIL WILL BE THE MAIN
CONCERNS.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH WILL
CONTINUE OVERNIGHT ALONG WITH STRONGER GUSTS IN SHOWER AND
THUNDERSTORM ACTIVITY AS WELL. AS A RESULT...A LAKE WIND ADVISORY
CONTINUES FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...STRONG OR SEVERE THUNDERSTORMS POSSIBLE THURSDAY MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FOCUS ALONG AND AHEAD OF
A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA ON THURSDAY.
THERE IS THE POTENTIAL FOR STRONG AND SEVERE THUNDERSTORMS THURSDAY
MORNING.

SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONTAL
PASSAGE ON THURSDAY AND STRONG PRESSURE RISES SHOULD STILL PRODUCE
SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH AT TIMES.
A LAKE WIND ADVISORY IS IN EFFECT THROUGH 7 PM EST THURSDAY.

BEHIND THE FRONT...MUCH COLDER AND DRIER AIR WILL FILTER INTO THE
AREA WITH A LIGHT FREEZE POSSIBLE ON FRIDAY MORNING AND A HARD FREEZE
ON SATURDAY MORNING.

THE COMBINATION OF GUSTY WINDS AND DRIER CONDITIONS HAS PROMPTED THE
ISSUANCE OF RED FLAG WARNING AND FIRE WEATHER WATCH FOR PORTIONS
OF NORTHEAST FLORIDA THURSDAY AFTERNOON...WITH A FIRE WEATHER WATCH
IN EFFECT FRIDAY FOR ALL OF NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ/ARS

In the hours before

Special weather statement, Feb 19, 3:26 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 AM EST THU FEB 19 2009

GAZ150-152-153-164-165-190915-
BRANTLEY-CHARLTON-INLAND CAMDEN-INLAND GLYNN-WARE-
326 AM EST THU FEB 19 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...BRANTLEY...EASTERN WARE...NORTHWESTERN CAMDEN AND WESTERN
GLYNN COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 415 AM
EST...

AT 326 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 14 MILES WEST OF RACE POND...OR 11 MILES SOUTH
OF WAYCROSS...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND RACE POND...HOBOKEN...WINOKUR...HICKOX...
RAYBON...NAHUNTA...TARBORO...ATKINSON...WAYNESVILLE AND WAVERLY
THROUGH 415 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3097 8236 3114 8239 3121 8220 3121 8218
      3123 8215 3136 8178 3135 8175 3100 8165
TIME...MOT...LOC 0826Z 261DEG 40KT 3107 8226

HESS
Special weather statement, Feb 19, 3:35 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EST THU FEB 19 2009

GAZ132-134-149>151-190900-
ATKINSON-BACON-COFFEE-PIERCE-WARE-
335 AM EST THU FEB 19 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
ATKINSON...NORTHWESTERN WARE...NORTHWESTERN PIERCE...SOUTHEASTERN
COFFEE AND SOUTHERN BACON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 400 AM EST...

AT 335 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER PEARSON...MOVING EAST AT 45 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON...AXSON...
MILLWOOD...BICKLEY AND DIXIE UNION THROUGH 400 AM EST. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3152 8229 3130 8224 3123 8287 3140 8291
TIME...MOT...LOC 0835Z 259DEG 41KT 3133 8279

HESS
Special weather statement, Feb 19, 3:42 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 AM EST THU FEB 19 2009

GAZ135-136-190915-
APPLING-WAYNE-
342 AM EST THU FEB 19 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL WAYNE AND
SOUTHEASTERN APPLING COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 415 AM EST...

AT 342 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES NORTHWEST OF SCREVEN...OR 11 MILES
SOUTH OF SURRENCY...MOVING EAST AT 40 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SCREVEN...ODUM...JESUP...GARDI AND
DOCTORTOWN THROUGH 415 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3166 8183 3166 8180 3162 8176 3158 8169
      3157 8169 3154 8165 3150 8165 3148 8216
      3154 8222 3156 8226 3163 8234 3169 8186
TIME...MOT...LOC 0842Z 264DEG 36KT 3157 8207

HESS
Special weather statement, Feb 19, 3:46 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 AM EST THU FEB 19 2009

GAZ149-150-190915-
ATKINSON-WARE-
346 AM EST THU FEB 19 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ATKINSON
AND NORTHWESTERN WARE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 415 AM EST...

AT 346 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTH OF AXSON...OR 7 MILES EAST OF
PEARSON...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND MILLWOOD...AXSON...BICKLEY...WARESBORO...DIXIE
UNION...SUNNYSIDE AND DEENWOOD THROUGH 415 AM EST. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER INTENSIFICATION
OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3137 8263 3141 8262 3143 8247 3142 8248
      3142 8242 3141 8240 3139 8242 3136 8238
      3130 8238 3124 8232 3121 8278 3137 8280
TIME...MOT...LOC 0846Z 264DEG 42KT 3131 8268

HESS
Special weather statement, Feb 19, 4:06 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 AM EST THU FEB 19 2009

GAZ149>152-163-190930-
ATKINSON-BRANTLEY-CLINCH-PIERCE-WARE-
406 AM EST THU FEB 19 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH...
WESTERN BRANTLEY...SOUTHEASTERN ATKINSON...NORTHERN WARE AND SOUTHERN
PIERCE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 AM
EST...

AT 406 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM DIXIE UNION TO 14
MILES WEST OF HOMERVILLE...MOVING EAST AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DIXIE UNION...COGDELL...
WARESBORO...SUNNYSIDE...DEENWOOD...BLACKSHEAR...WAYCROSS...NEEDHAM...
MANOR AND HOMERVILLE THROUGH 430 AM EST. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3138 8241 3128 8189 3095 8260 3102 8297
      3112 8297
TIME...MOT...LOC 0906Z 283DEG 31KT 3131 8239 3107 8292

HESS
Special weather statement, Feb 19, 4:09 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 AM EST THU FEB 19 2009

FLZ020>022-GAZ162-163-191000-
CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
409 AM EST THU FEB 19 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
SUWANNEE...NORTHERN COLUMBIA...HAMILTON...SOUTHERN CLINCH AND ECHOLS
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 AM EST...

AT 409 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MAYDAY TO 11 MILES
WEST OF BLUE SPRINGS...MOVING EAST AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY...STATENVILLE...
JENNINGS...BLUE SPRINGS...SUWANNEE RIVER STATE PARK...WEST LAKE...
SUWANNEE SPRINGS...JASPER...NEEDMORE AND BELMONT THROUGH 500 AM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8314 3075 8314 3086 8302 3087 8299
      3089 8298 3088 8248 3082 8249 3082 8243
      3073 8243 3035 8278 3035 8321 3040 8318
      3043 8322 3046 8322 3048 8325 3053 8324
      3062 8327
TIME...MOT...LOC 0909Z 271DEG 31KT 3083 8296 3051 8337

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:09 AM ESTSpecial Weather StatementJAXHamilton51 min
Feb 19, 4:18 AM ESTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union24 hr
Feb 19, 4:55 AM ESTSevere Thunderstorm WarningJAXBaker, Columbia, Duval, Hamilton, Nassau, Suwannee65 min
Feb 19, 5:33 AM ESTSpecial Marine WarningJAX117 min
Feb 19, 5:38 AM ESTSevere Thunderstorm WarningJAXClay, Duval, Nassau, Saint Johns52 min
Feb 19, 5:55 AM ESTSpecial Weather StatementJAXBaker, Bradford, Clay, Columbia, Gilchrist, Union50 min
Feb 19, 6:29 AM ESTSpecial Weather StatementJAXBradford, Clay, Duval, Union31 min
Feb 19, 6:44 AM ESTSpecial Weather StatementJAXBradford, Gilchrist, Union31 min
Feb 19, 6:56 AM ESTSpecial Weather StatementJAXClay34 min
Feb 19, 7:19 AM ESTSpecial Weather StatementJAXAlachua, Bradford, Gilchrist26 min
Feb 19, 7:29 AM ESTSpecial Marine WarningJAX2 hr
Feb 19, 7:40 AM ESTSpecial Weather StatementJAXClay, Saint Johns35 min
Feb 19, 7:44 AM ESTSpecial Weather StatementJAXAlachua31 min
Feb 19, 7:53 AM ESTSpecial Weather StatementJAXAlachua37 min
Feb 19, 8:15 AM ESTSpecial Weather StatementJAXPutnam, Saint Johns30 min
Feb 19, 8:27 AM ESTSpecial Weather StatementJAXAlachua33 min
Feb 19, 8:46 AM ESTSpecial Weather StatementJAXFlagler, Putnam29 min
Feb 19, 3:21 PM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more28 hr
Feb 18, 8:49 PM ESTSpecial Weather StatementJAXBacon26 min
Feb 18, 9:01 PM ESTSpecial Weather StatementJAXPierce29 min
Feb 19, 12:57 AM ESTSpecial Weather StatementJAXAtkinson, Echols63 min
Feb 19, 1:22 AM ESTSpecial Weather StatementJAXWare53 min
Feb 19, 1:44 AM ESTSpecial Weather StatementJAXBrantley, Ware46 min
Feb 19, 2:07 AM ESTSevere Thunderstorm WarningJAXClinch53 min
Feb 19, 2:37 AM ESTTornado WarningJAXClinch28 min
Feb 19, 3:02 AM ESTSpecial Weather StatementJAXWare43 min
Feb 19, 3:05 AM ESTSpecial Weather StatementJAXCoffee55 min
Feb 19, 3:26 AM ESTSpecial Weather StatementJAXBrantley49 min
Feb 19, 3:35 AM ESTSpecial Weather StatementJAXAtkinson25 min
Feb 19, 3:42 AM ESTSpecial Weather StatementJAXWayne33 min
Feb 19, 3:46 AM ESTSpecial Weather StatementJAXBacon29 min
Feb 19, 4:06 AM ESTSpecial Weather StatementJAXWare24 min
Feb 19, 4:41 AM ESTSpecial Weather StatementJAXBrantley, Clinch, Ware49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.